Alert archive / Florida / Small Craft Advisories in 2011
Small Craft Advisory 12, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Mar 29, 2011, 4:20 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2011, 4:20 AM EDT (08:20 UTC)
- Expired
- Mar 29, 2011, 5:00 PM EDT
- In force
- 13 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
306 WHUS72 KKEY 290820 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 420 AM EDT TUE MAR 29 2011 GMZ052>054-072>075-291500- /O.NEW.KKEY.SC.Y.0012.110329T0820Z-110329T1500Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 420 AM EDT TUE MAR 29 2011 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE COASTAL WATERS FROM OCEAN REEF TO BEYOND DRY TORTUGAS AND OUT FOR 60 NM. * WINDS AND WAVES: ALTHOUGH NORTHEAST WINDS OF NEAR 20 KNOTS WITH HIGHER GUSTS WILL DROP OFF SIGNIFICANTLY EARLY THIS MORNING...THERE WAS A 4 HOUR PERIOD OF NORTHEAST WINDS OF 20 TO 30 KNOTS WITH HIGHER GUSTS DURING THE OVERNIGHT HOURS. THESE STRONG WINDS HAVE RESULTED IN ROUGH AND AGITATED SEAS OF UP TO 7 FEET ON THE OFFSHORE WATERS SOUTH OF THE FLORIDA KEYS. HOWEVER...WINDS WILL BECOME SOUTHEAST TO SOUTH AND DECREASE TO 10 TO 15 KNOTS BY MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ APA
1 follow-up statement
131 WHUS72 KKEY 291433 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1033 AM EDT TUE MAR 29 2011 GMZ052>054-072>075-292030- /O.EXT.KKEY.SC.Y.0012.000000T0000Z-110329T2100Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1033 AM EDT TUE MAR 29 2011 ...SMALL CRAFT ADVISORY IN EFFECT... THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF HAWK CHANNEL AND THE STRAITS OF FLORIDA FROM OCEAN REEF THROUGH THE DRY TORTUGAS. * WINDS AND WAVES: SOUTHEAST WINDS NEAR 20 KNOTS EARLY WILL DIMINISH GRADUALLY THROUGH THE REMAINDER OF THE DAY. HOWEVER...SEAS WILL BE SLOWER TO SUBSIDE. SEAS UP TO 8 FEET ARE LIKELY EARLY BEYOND THE REEF WITH SEAS SUBSIDING RAPIDLY AFTER 300 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ KASPER
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 28, 9:20 PM EDT, 7 hours earlier.
Area forecast discussion, Mar 28, 9:20 PM EDT, 7 hours before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 920 PM EDT MON MAR 28 2011 .DISCUSSION... .CURRENTLY... KBYX DETECTS ISOLATED SHOWERS OVER FLORIDA BAY...OVER THE NEARSHORE AND OFFSHORE WATERS NORTH OF THE LOWER KEYS...AND OVER THE OFFSHORE WATERS SOUTHWEST OF THE LOWER KEYS. ELSEWHERE...KBYX DETECTS NO PRECIPITATION ECHOES IN THE REMAINDER OF THE FORECAST AREA. SKIES OVER THE ISLAND CHAIN ARE PARTLY CLOUDY. WINDS OVER LAND ARE EAST NEAR 5 MPH. C-MAN WINDS...ON AVERAGE...ARE EAST AT 5 TO 10 KNOTS. TEMPERATURES ARE NEAR 80 DEGREES. .SHORT TERM (OVERNIGHT)... IN THE LOW LEVELS OF THE ATMOSPHERE...AN ATLANTIC RIDGE OF HIGH PRESSURE NEAR SOUTH CENTRAL FLORIDA WILL RETREAT EASTWARD OVERNIGHT. IN THE MID LEVELS OF THE ATMOSPHERE...AN ATLANTIC RIDGE OF HIGH PRESSURE WILL EXTEND ACROSS THE FLORIDA STRAITS TONIGHT. IN THE UPPER LEVELS OF THE ATMOSPHERE...ZONAL FLOW IS EXPECTED OVERNIGHT. THE 00Z KKEY SOUNDING IS MODERATELY UNSTABLE AND EXTREMELY MOIST FOR THIS TIME OF YEAR...WITH A PRECIPITABLE WATER (PWAT) VALUE JUST ABOVE ONE AND THREE QUARTERS OF AN INCH. ATMOSPHERIC MOISTURE SHOULD DECREASE OVERNIGHT. BY SUNRISE TUESDAY...PWAT VALUES SHOULD BE JUST UNDER ONE AND THREE QUARTERS OF AN INCH...WHICH IS STILL WELL ABOVE NORMAL FOR THE END OF MARCH. A SYNOPTIC SOUTHWESTERLY STEERING FLOW OF AROUND 20 KNOTS SHOULD PUSH CONVECTION THAT DEVELOPS JUST NORTH OF THE FLORIDA KEYS TOWARD THE UPPER KEYS TONIGHT. THEREFORE...RAIN CHANCES SHOULD BE HIGHEST IN THE UPPER KEYS OVERNIGHT. THE FORECAST WILL BE UPDATED AS SOON AS POSSIBLE TO ACCOUNT FOR THIS SITUATION. && .MARINE... GENTLE EAST TO SOUTHEAST SURFACE WINDS WILL PREVAIL ON ALL KEYS COASTAL WATERS OVERNIGHT. NO ADVISORIES OR CAUTIONARY HEADLINES EXPECTED OVERNIGHT THROUGH AT LEAST THURSDAY NIGHT. SUSTAINED SOUTHWEST SURFACE WINDS OF 15 TO 20 KNOTS ARE POSSIBLE ON THE COASTAL WATERS OF THE ATLANTIC FRIDAY. SUSTAINED NORTHWEST SURFACE WINDS OF 15 TO 20 KNOTS ARE POSSIBLE ON ALL KEYS COASTAL WATERS FRIDAY NIGHT. NO ADVISORIES OR CAUTIONARY HEADLINES EXPECTED SATURDAY. && .AVIATION... VFR CONDITIONS WILL PERSIST AT BOTH THE KEY WEST AND MARATHON ISLAND TERMINALS OVERNIGHT AND TUESDAY. WINDS ARE GENERALLY OUT OF THE SOUTH NEAR 5 KNOTS AT THE SURFACE AND NEAR 15 KNOTS ALOFT TO 12K FEET. FEW TO SCATTERED CLOUDS WILL INCREASE TO SCATTERED AT OR ABOUT 025 DUE TO THE SPREAD OF CLOUD COVER FROM THUNDERSTORMS WELL NORTH OF THE AREA TONIGHT...BUT EXPECT THAT SHOWERS WILL BE HARD TO FIND WITH THE LACK OF CONVECTION OVER THE CUBAN COAST AND SOUTHERLY FLOW. && .CLIMATE... ON THIS DATE IN KEYS WEATHER HISTORY...IN 1978...THE LOW TEMPERATURE AT KEY WEST INTERNATIONAL AIRPORT WAS 60 DEGREES. THIS SET THE DAILY RECORD FOR MINIMUM TEMPERATURE MEASURED IN KEY WEST ON MARCH 28TH... A RECORD WHICH STILL STANDS 33 YEARS LATER. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE/FIRE/DIGITAL...BS AVIATION/NOWCASTS/CLIMATE....BWC DATA ACQUISITION.............MP VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Mar 28, 5:54 AM EDT, 22 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 554 AM EDT MON MAR 28 2011 FLZ076>078-GMZ031>033-052>054-072>075-291000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 554 AM EDT MON MAR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NELSON
In the hours before
Local storm report, Mar 28, 11:48 PM EDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1148 PM EDT MON MAR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM TSTM WND GST KEY WEST 24.56N 81.78W
03/28/2011 M44 MPH LOWER KEYS IN MONR FL MESONET
A WIND GUST OF 38 KNOTS...OR 44 MPH...WAS RECORDED ON THE
ROOF OF THE NATIONAL WEATHER SERVICE BUILDING IN KEY
WEST.
&&
BSLocal storm report, Mar 29, 12:08 AM EDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1208 AM EDT TUE MAR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM MARINE TSTM WIND 8 ENE FORT JEFFERSON AT 24.69N 82.77W
03/28/2011 M43 MPH GMZ075 XX C-MAN STATION
A NORTHEAST WIND GUST OF 37 KNOTS...OR 43 MPH...WAS
RECORDED BY THE C-MAN STATION AT PULASKI SHOAL LIGHT
ASSOCIATED WITH A GUST FRONT NEAR A THUNDERSTORM.
&&
BSLocal storm report, Mar 29, 12:17 AM EDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1217 AM EDT TUE MAR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM MARINE TSTM WIND 5 S BOOT KEY 24.63N 81.11W
03/28/2011 M45 MPH GMZ053 FL C-MAN STATION
A NORTH WIND GUST OF 39 KNOTS...OR 45 MPH...WAS RECORDED
BY THE C-MAN STATION AT SOMBRERO KEY LIGHT.
1159 PM MARINE TSTM WIND 10 SW KEY WEST 24.46N 81.88W
03/28/2011 M44 MPH GMZ075 FL C-MAN STATION
A NORTHEAST WIND GUST OF 38 KNOTS...OR 44 MPH...WAS
RECORDED BY THE C-MAN STATION AT SAND KEY LIGHT.
1157 PM MARINE TSTM WIND 8 SSE KEY LARGO 25.01N 80.38W
03/28/2011 M39 MPH GMZ052 FL C-MAN STATION
A NORTH-NORTHEAST WIND GUST OF 34 KNOTS...OR 39 MPH...WAS
RECORDED BY THE C-MAN STATION AT MOLASSES REEF LIGHT.
&&
BSLocal storm report, Mar 29, 1:33 AM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
133 AM EDT TUE MAR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM NON-TSTM WND GST 5 S BOOT KEY 24.63N 81.11W
03/29/2011 M39 MPH GMZ053 FL C-MAN STATION
IN WAKE OF A COLD POOL OUTFLOW BOUNDARY...A WIND GUST OF
34 KNOTS OR 39 MPH WAS RECORDED AT SOMBRERO KEY LIGHT.
1234 AM NON-TSTM WND GST 8 ENE FORT JEFFERSON AT 24.69N 82.77W
03/29/2011 M46 MPH GMZ075 XX C-MAN STATION
IN WAKE OF A COLD POOL OUTFLOW BOUNDARY...A WIND GUST OF
40 KNOTS OR 46 MPH WAS MEASURED AT PULASKI SHOAL LIGHT.
1258 AM NON-TSTM WND GST 10 SW KEY WEST 24.46N 81.88W
03/29/2011 M48 MPH GMZ075 FL C-MAN STATION
BEHIND A COLD POOL OUTFLOW BOUNDARY...A WIND GUST OF 42
KNOTS OR 48 MPH WAS MEASURED AT SAND KEY LIGHT.
1255 AM NON-TSTM WND GST BOCA CHICA 24.59N 81.70W
03/29/2011 M40 MPH LOWER KEYS IN MONR FL OTHER FEDERAL
BEHIND A COLD POOL OUTFLOW BOUNDARY...A WIND GUST OF 35
KNOTS OR 40 MPH WAS MEASURED AT THE NAVAL AIRSTATION IN
BOCA CHICA.
&&
AALBANESLocal storm report, Mar 29, 2:12 AM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
212 AM EDT TUE MAR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 AM NON-TSTM WND GST 10 SW KEY WEST 24.46N 81.88W
03/29/2011 M46 MPH GMZ075 FL C-MAN STATION
BEHIND A COLD POOL OUTFLOW BOUNDARY...A WIND GUST OF 40
KNOTS OR 46 MPH WAS MEASURED.
0133 AM NON-TSTM WND GST 8 ENE FORT JEFFERSON AT 24.69N 82.77W
03/29/2011 M45 MPH GMZ075 XX C-MAN STATION
IN WAKE OF A COLD POOL OUTFLOW BOUNDARY...A WIND GUST OF
39 KNOTS OR 45 MPH WAS RECORDED AT PULASKI SHOAL LIGHT.
&&
AALBANESLocal storm report, Mar 29, 3:16 AM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
316 AM EDT TUE MAR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 AM NON-TSTM WND GST 8 ENE FORT JEFFERSON AT 24.69N 82.77W
03/29/2011 M41.00 MPH GMZ075 XX C-MAN STATION
BEHIND A COLD POOL OUTFLOW BOUNDARY...A WIND GUST OF 36
KNOTS 41 MPH.
0312 AM NON-TSTM WND GST 10 SW KEY WEST 24.46N 81.88W
03/29/2011 E39.00 MPH GMZ075 FL C-MAN STATION
IN WAKE OF A COLD POOL OUTFLOW BOUNDARY...A WIND GUST OF
34 KNOTS OR 39 MPH WAS RECORDED AT SAND KEY LIGHT.
&&
11The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 10:23 PM EDT | Special Marine Warning | KEY | 37 min | |
| Mar 28, 11:02 PM EDT | Special Marine Warning | KEY | 58 min | |
| Mar 28, 11:08 PM EDT | Special Marine Warning | KEY | 40 min | |
| Mar 28, 11:52 PM EDT | Special Marine Warning | KEY | 53 min | |
| Mar 29, 12:46 AM EDT | Special Marine Warning | KEY | 29 min | |
| Mar 29, 1:18 AM EDT | Special Marine Warning | KEY | 57 min | |
| Mar 29, 2:18 AM EDT | Special Marine Warning | KEY | 57 min |
Nearby
Small Craft Advisories in Florida, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.